Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 26, 2013, 10:13 AM CST for Calhoun County, Florida. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2013, 10:13 AM CST (16:13 UTC)
- Expired
- Nov 26, 2013, 10:45 AM CST
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Calhoun County, FL
The radar
The Tallahassee radar (KTLH), 74 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 10:16 AM CST | FUNNEL CLOUD | 4 Nw Frink, FL | FUNNEL CLOUD REPORTED CROSSING OVER HWY-20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 8:54 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WFUS52 KTAE 261613
TORTAE
FLC013-261645-
/O.NEW.KTAE.TO.W.0025.131126T1613Z-131126T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM CST TUE NOV 26 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BLOUNTSTOWN...
* UNTIL 1045 AM CST
* AT 1011 AM CST...A DEVELOPING TORNADO HAS BEEN DETECTED BY THE
NATIONAL WEATHER SERVICE 16 MILES WEST OF BLOUNTSTOWN...OR NEAR
BROAD BRANCH...MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRINK...CLARKSVILLE...RED OAK...WHITE POND...CHASON...WILLIS...
BLOUNTSTOWN AIRPORT...CHIPOLA...DURHAM...NETTLE RIDGE...ALTHA...
MACEDONIA...HENDERSON MILL...SELMAN...TORREYA STATE PARK AND
OCHEESEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
GET TO THE LOWEST FLOOR AND PUT AS MANY WALLS BETWEEN YOU AND THE
TORNADO AS POSSIBLE.
&&
LAT...LON 3057 8522 3057 8518 3061 8516 3060 8496
3059 8494 3058 8497 3056 8496 3052 8499
3049 8499 3048 8500 3047 8499 3033 8527
3040 8538
TIME...MOT...LOC 1613Z 227DEG 32KT 3039 8529
$$
42-DVD3 follow-up statements
456
WWUS52 KTAE 261620
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1020 AM CST TUE NOV 26 2013
FLC013-261645-
/O.CON.KTAE.TO.W.0025.000000T0000Z-131126T1645Z/
CALHOUN FL-
1020 AM CST TUE NOV 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR NORTHERN
CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
AT 1016 AM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
NEAR STATE HIGHWAY 20. THIS STORM WAS NOW LOCATED ABOUT 13 MILES
WEST OF BLOUNTSTOWN...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSVILLE...RED OAK...WHITE POND...CHASON...WILLIS...BLOUNTSTOWN
AIRPORT...CHIPOLA...DURHAM...NETTLE RIDGE...ALTHA...MACEDONIA...
HENDERSON MILL...SELMAN...TORREYA STATE PARK AND OCHEESEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
GET TO THE LOWEST FLOOR AND PUT AS MANY WALLS BETWEEN YOU AND THE
TORNADO AS POSSIBLE.
&&
LAT...LON 3057 8522 3057 8518 3060 8516 3060 8500
3059 8494 3058 8497 3056 8496 3052 8499
3049 8499 3048 8500 3047 8500 3036 8523
3044 8533
TIME...MOT...LOC 1620Z 227DEG 32KT 3044 8523
$$
42-DVD261
WWUS52 KTAE 261627
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM CST TUE NOV 26 2013
FLC013-261645-
/O.CON.KTAE.TO.W.0025.000000T0000Z-131126T1645Z/
CALHOUN FL-
1027 AM CST TUE NOV 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 AM CST FOR
NORTHEASTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
AT 1025 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR RED OAK...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
POND...CHASON...WILLIS...BLOUNTSTOWN AIRPORT...CHIPOLA...DURHAM...
NETTLE RIDGE...ALTHA...MACEDONIA...HENDERSON MILL...SELMAN...OCHEESEE
AND TORREYA STATE PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! LEAVE MOBILE HOMES AND VEHICLES FOR SAFER STRUCTURES.
GET TO THE LOWEST FLOOR AND PUT AS MANY WALLS BETWEEN YOU AND THE
TORNADO AS POSSIBLE.
&&
LAT...LON 3057 8522 3057 8518 3059 8516 3060 8503
3059 8495 3058 8497 3056 8496 3052 8499
3049 8499 3048 8500 3043 8515 3049 8526
TIME...MOT...LOC 1627Z 227DEG 32KT 3049 8517
$$
42-DVD409
WWUS52 KTAE 261642
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM CST TUE NOV 26 2013
FLC013-261652-
/O.EXP.KTAE.TO.W.0025.000000T0000Z-131126T1645Z/
CALHOUN FL-
1042 AM CST TUE NOV 26 2013
...THE TORNADO WARNING FOR NORTHEASTERN CALHOUN COUNTY IN THE
PANHANDLE OF FLORIDA WILL EXPIRE AT 1045 AM CST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3057 8522 3057 8518 3059 8516 3060 8503
3059 8495 3058 8497 3056 8496 3052 8499
3049 8499 3048 8500 3043 8515 3049 8526
TIME...MOT...LOC 1642Z 227DEG 32KT 3058 8506
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 26, 9:47 AM CST, 26 minutes earlier.
Area forecast discussion, Nov 26, 9:47 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 AM EST Tue Nov 26 2013
...The threat for Severe Thunderstorms and Isolated Tornadoes
continues through this afternoon...
.NEAR TERM [Today]...
Made just a few minor tweaks to the current fcst, mainly to
increase PoPs, QPF, and Wave Heights over parts of the marine
area. With the Sfc low continuing to deepen just off of the
western FL Panhandle coast late this morning, conditions have
destabilized enough for SPC to issue a Tornado Watch for much of
the Florida Big Bend and Panhandle until 5 pm EST this afternoon.
In fact a possible weak tornado has already been reported near
Wewahitchka with some minor damage reported.
&&
.SHORT TERM [Tonight Through Thursday]...
The surface low is forecast to be in SW Georgia with the southward
extending cold front near Apalachicola around 00z Wed. Thus, we
believe there will still be a lingering severe weather threat for
most of the Florida Big Bend and adjacent waters until the frontal
passage around or just before 06z. By daybreak Wednesday, much
colder and drier air will move into the area in the wake of the
front. On Wednesday, clouds may be slow to clear especially for our
northern zones due to the wrap around moisture and upper level vort
passing through. By afternoon most areas will see abundant sunshine
but with the strong cold air advection max temps should not reach 50
degrees for our northwest zones and only the lower to mid 50s for
most of the remaining CWA. The breezy northwest winds will make it
feel even colder. For Wednesday night, we will likely see our first
widespread freeze of this fall season as the center of the cold
airmass slides east along the Gulf coast. Some of our numerical
temperature guidance even supports a hard freeze for portions of our
CWA. Not quite ready to accept that as we should see light northerly
winds continuing through the night with the surface high centered
just to our west. Max temps on Thanksgiving Day will be similar to
Wednesday's but with much lighter winds.
&&
.LONG TERM [Thursday Night through Monday]...
Most of the long term is expected to remain dry with surface high
pressure north of the area. Temperatures will start out well below
average at the beginning of the period with a gradual warming trend
going forward. Another system may approach late in the period with
a chance of rain around Monday.
&&
.AVIATION...
[Through 06 UTC Wednesday] VFR cigs will lower to MVFR during the
predawn hours with IFR a distinct possibility at all terminals.
Rain will also overspread the region this morning with
thunderstorms preceding a cold front. Some of the storms could
produce strong winds. Even outside of thunderstorms, prevailing
winds will be gusty, out of the SSE today and then out of the WNW
after FROPA which will occur from late this afternoon through the
evening hours. Any periods of VFR conditions during the daylight
hours are expected to be brief.
&&
.MARINE...
Hazardous boating conditions will continue at least through
Wednesday night. Winds will become southerly today as a warm front
lifts across the waters and gradually veer to become west to
northwest with the passage of a strong area of low pressure and
associated cold front later today and tonight. Ahead of the low
pressure system, gale force gusts are possible for all but Apalachee
Bay and a gale warning is in effect until this afternoon. Seas are
already up to 11 feet in the offshore waters this morning and could
reach as high as 13 feet before winds and seas begin to subside
Wednesday night. Winds and seas should drop below headline criteria
late Thursday but increase once again over the upcoming weekend.
&&
.FIRE WEATHER...
A wetting rain is expected across the entire forecast area today
ahead of a cold front. Drier air will arrive behind the front for
the middle to latter part of the week. The driest day will be
Thursday and RH may briefly dip below 28% in FL. However, winds will
have dropped off by then so red flag criteria are still not
anticipated.
&&
.HYDROLOGY...
Not much change in the hydrology outlook with the next period of
significant rain late tonight through Wednesday morning. Still
think that several areas will see 1 to 2 inch rainfall totals.
Since we will see embedded convection isolated heavier amounts
are likely which could result in increases on smaller streams and
creeks.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 47 53 28 55 /100 80 10 0 0
Panama City 75 44 53 31 54 /100 70 10 0 0
Dothan 70 40 47 26 52 /100 70 10 0 0
Albany 71 44 50 26 54 /100 80 10 0 0
Valdosta 73 48 53 28 55 /100 90 10 0 0
Cross City 76 53 58 28 58 /100 90 10 0 0
Apalachicola 76 48 56 31 53 /100 70 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY until 10 PM EST /9 PM CST/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 7 AM EST Thursday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River
Fl out to 20 Nm-Coastal waters from Suwannee River to
Keaton Beach out 20 NM.
SMALL CRAFT ADVISORY from 5 PM this afternoon to 7 AM EST
Thursday for Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from
Apalachicola to Destin FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
GALE WARNING until 5 PM EST this afternoon for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Destin FL from 20 to 60
NM.
&&
NEAR TERM...Gould
SHORT TERM...Barry
LONG TERM...DVD
AVIATION...CJM
MARINE...Gould/Barry
FIRE WEATHER...Wool
HYDROLOGY...CJMIn the hours before
Local storm report, Nov 26, 7:45 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 AM EST TUE NOV 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TSTM WND GST APALACHICOLA AIRPORT 29.72N 85.03W
11/26/2013 M43.00 MPH FRANKLIN FL ASOS
&&
GOULDLocal storm report, Nov 26, 9:13 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EST TUE NOV 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TORNADO 3 S STONEMILL CREEK 30.10N 85.18W
11/26/2013 GULF FL 911 CALL CENTER
POSSIBLE TORNADO, TREES UPROOTED, FENCE IS GONE AND
DAMAGE TO BACK PORCH
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:50 PM CST | Gale Warning | TAE | 18 hr | |
| Nov 25, 8:50 PM CST | Small Craft Advisory | TAE | 55 hr | |
| Nov 25, 9:02 PM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
| Nov 25, 9:02 PM CST | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
| Nov 26, 4:55 AM CST | Special Marine Warning | TAE | 65 min | |
| Nov 26, 5:59 AM CST | Special Marine Warning | TAE | 61 min | |
| Nov 26, 6:48 AM CST | Special Marine Warning | TAE | 57 min | |
| Nov 26, 6:56 AM CST | Special Marine Warning | TAE | 94 min | |
| Nov 26, 7:40 AM CST | Special Marine Warning | TAE | 95 min | |
| Nov 26, 7:43 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 26, 8:29 AM CST | Special Marine Warning | TAE | 31 min | |
| Nov 26, 8:42 AM CST | Special Marine Warning | TAE | 93 min | |
| Nov 26, 8:46 AM CST | Tornado Warning | TAE | Gulf, Liberty | 29 min |
| Nov 26, 9:06 AM CST | Severe Thunderstorm Warning | TAE | Franklin, Wakulla | 39 min |
| Nov 26, 9:12 AM CST | Tornado Warning | TAE | Calhoun, Gulf, Liberty | 33 min |
| Nov 26, 9:15 AM CST | Tornado Warning | TAE | Franklin, Liberty | 30 min |
| Nov 26, 9:21 AM CST | Special Marine Warning | TAE | 114 min | |
| Nov 26, 9:43 AM CST | Tornado Warning | TAE | Bay, Calhoun | 32 min |
| Nov 26, 10:24 AM CST | Special Marine Warning | TAE | 66 min | |
| Nov 26, 10:43 AM CST | Severe Thunderstorm Warning | TAE | Leon, Wakulla | 47 min |
| Nov 26, 11:07 AM CST | Special Marine Warning | TAE | 113 min | |
| Nov 26, 12:51 PM CST | Special Marine Warning | TAE | 114 min | |
| Nov 26, 2:16 PM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
| Nov 26, 2:43 PM CST | Severe Thunderstorm Warning | TAE | Leon | 32 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.